Anyone tried Effexor XR?

Discussion in 'Fibromyalgia Main Forum' started by damie, Sep 2, 2003.

  1. damie

    damie New Member

    Hi,
    I take 150mg of Effexor XR in the am. This is to help me sleep better at night. It seems to be working BUT I have had some side effects. I will get an itch on one of my arms or legs and soon will have a welt. Sometimes as big as 4" in diameter. Anyone have this problem?
    Thanks
  2. smoke

    smoke New Member

    Hi
    I took this for a very short period, I got a really bad rash on the side of my face and neck. It got really bad and called Doc and he said to quit taking it that this was what happened to some patients. I would call your Doc and see what he says.

    Smoke
  3. lailal

    lailal New Member

    Hi Damie,
    I have been having some itching on my arms and a slight rash on my face. I have attributed it to dry skin but perhaps it is from the Effexor. I've been on the Effexor about two months but just recently started the itching. Also, I do sometimes develop a welt if I scratch for a long time.
    Best,
    Leila
  4. reva727

    reva727 New Member

    I took it for awhile and the only thing I think I rememeber about it is that it made my mouth dry.
  5. bubblegum

    bubblegum New Member

    I take 225 mg at bedtime. In the beginning I experienced a lot of nausea and headaches. I do have a bad itchy left arm. I never associated it with the effexor but since reading your post I plan on calling the doctor. The itch is so deep and I scratch it so hard that I end up with these bumps on my upper arm. I wouldn't call them welts, more like pimples. (but they aren't pimples) Keep us posted with anymore info. on this.
    Ciao 4 Now
    Sandy
  6. smoke

    smoke New Member

    Hi
    You were talking about the pimple like things on your upper arm/shoulders, I have a 15 Year old son that suddenly started getting these that looked like pimples. They were not though, went to the Doc and he tried some creams and nothing helped. He sent us to a Dermotologist in KC and as soon as the lady Doc walked in she knew what it was. I do not know what she called it, but she said a very, VERY many teenagers have come to her with this and she said it was some kind of new or different (chemical)eodarant/cologne/anything different a few weeks before the spots appeared. She gave him some soap, shampoo, and some stuff to lather his back and shoulders with and leave it on 15 min before taking a shower. This stuff has really cleared it up. We still do not know what caused it. I hope this will help you.
  7. tlc8858

    tlc8858 New Member

    Yes, I take Effexor. I take 75mg one day and 37.5mg the next. I have never had any problems with it. It is one of the better antidepressants on the market, as it usually does not cause any weitht gain.
    tlc8858
  8. Dara

    Dara New Member

    I have had no side affects, except possibly one. Ihave just recently had the high pressure readings in my eyes. This is listed as one of the side affects of Effexor. I'm going to be talking to my doctor about this tomorrow. As far as the benefits from the Effexor, it has really helped me. Mostly, it helps me go to sleep at night. It doesn't make me sleepy, but it does help with my racing thoughts, the worrying and stressing out that I used to do when trying to fall asleep.

    Dara
  9. rivergal

    rivergal New Member

    I am on Effexor & the only problem I have is the sweating, & man it is BAD..BUT just from my neck to the top of my head....WEIRD....I tried to go off it but had to go back on it, Can't wait for Fall Weather, the sweating is not to bad then....Good-Luck
  10. jeanann

    jeanann New Member

    225mg of Effexor daily. It has really helped me. It has helped with the pain, depressiona and anxiety. I haved experienced some nausea and sweats, however, they are worth the change i have experienced.
    Good luck to
  11. Annette2

    Annette2 New Member

    I take the same amount of Effexor. It has really helped my depression. Has it made you gain any weight?

    Annette2
  12. lindaschultz

    lindaschultz Guest

    Hi, I am a pharmacist and have been taking Effexor since around 1998 and I take 300mg of the XR daily. From the literature it shows the following adverse events: Frequent(occurs in at least 1 out of 100 patients)--rash & itching; Infrequent(occurs in at least 1 out of 100 patients to 1 out of 1000 patients)--acne, hairloss, brittle nails, contact dermatitis, dry skin, eczema, maculopapular rash(would be raised above the skin), psoriasis, and urticaria(an allergic disorder marked by raised edematous patches of skin or mucous membranes and usually intense itching. The information on this drug in the PDR which is the same as the manufacturers product insert states that you should notify your doctor of any rashes because they could be indicative of an allergy to the drug. If the welts start increasing in diameter you may be headed for trouble such as anaphylatic shock. I don't want to scare you but I really want you to see your doctor when you have one of these welts. Hopefully you'll either stop having them or they can be managed with medication. Please post what your doctors verdict is, I'll be watching for it. Linda
  13. tommiel

    tommiel New Member

    I take150mg one in the morning it has really helped me.Iwas really depressed and had anxiety for years i dont know how i made it.ThankGod i havent had any side effects from it.Hope you can take it and it helps you.
  14. damie

    damie New Member

    Thank you all for responding. It is good to have a pharmacist among us. The welts vary in size from an inch by half inch to 4 or more in each way. Some days they are large and some they are small. But they are VERY itchie. After I scratch them they will get small blisters that break then the itch goes away! I saw the DR. yesterday (and this is a new DR. because my last one didn't do much for my fm). She wasn't concerned with this and said that if it was helping me sleep maybe I had to put up with the side effects. Also I pour down sweat. I was concerned that this is all she had to say and told her I wanted to see a specialist for my fibro. But what do I do in the meantime? I guess I should start to decrease the dosage. If I stop altogether what will happen? Cynthia
  15. egtyler

    egtyler New Member

    I have been on 75mg at night for 6 months. I have the itching problem and also believe that "hands down" it completely kills your sex drive. I lost 20# right away on it, but it all came back and more. I am checking into getting off of it tomorrow.
  16. kimkane

    kimkane New Member

    I TOOK EFFEXOE XR FOR THREE YEARS BUT I HAD TO STOP BECAUSE IT MADE MY BLOOD PRESSURE GO SKY HIGH. TAKE CARE KIMK
  17. Maple

    Maple New Member

    I tried to take effexor xr but had a side effect where it felt like the top of my head was going to blow up. The headaches from it were terrible. My doctor had me discontinue it's use and my headaches went away.
    I have heard of many people with fibro having very good results with it.
    Maple
  18. jeanann

    jeanann New Member

    hi!
    I have not experienced any weight gain actually it represses my appetite, and i am more active on it. Losing weight!!! Feel Great!!!

    Love
    Jean Ann
  19. herblady

    herblady New Member

    any anti depressant will work for some and not others. and any substance can cause allergic reactions in people. and all meds have their side effects. i've been taking effexor since june of last year. it worked most of the time but i still would get clinically depressed here and there. the dr. added on lexapro with it and it helped even more. so far, so good. my husband went on effexor and his meanness and nastiness cleared up, he feels better and is so affectionate now and spoils me to death. i think a lot of this medication but, as with all the antidepressants, it won't be for everyone. cindi
  20. michaele

    michaele New Member

    This was the third anti-depressant I was put on. The first 2 (imiprimine and paxil) made me worse. I have been on varying degrees of Effexor---I was taking 300mg/day a few months ago and now am down to 225mg/day. I have been on this for about 4 years. I am happy to report NO problems. I like it bec. I don't have any side effects. It also works not only on my depression, but helps with anxiety, as I have severe panic attacks and take other meds for that.
    Michaele

[ advertisement ]